Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking progesterone after IUI treatment. Getting periodic pain. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1562 Questions
i did IUI treatment for the first time last week and i am taking progesterone 3 times daily and cardiprin. iam getting abdominal menustrual type pain now. i am still 15 days away from mymenustrual date.i have got this kind of painearlier as well generally after ovulation. can you tell me the reason for this.? thanks
Posted Mon, 25 Mar 2013 in Women's Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question today.

First of all, I have some questions for you:
1. What were your cycles like leading up to the IUI cycle?
2. What was the first day of your last period?
3. What was the date of the IUI?
4. What day did you start the progesterone?

Let me know these answers and we will work on an answer!
Above answer was peer-reviewed by
Follow-up: Taking progesterone after IUI treatment. Getting periodic pain. Reason? 18 hours later
Hi. Thanks for the response.
I did my IUI on 26th February 2013. My cycles have been considerably regular on the 12th or 13th of every month. My last period was 12th February 2013.
I started the progesterone on 27th February 2013, the next day after the IUI.
I have been taking Utrogestan 100mg 3 times a day post meals and Cardiprin 100mg once daily after breakfast.

Generally during the period of ovulation and for a few days post ovulation as well I tend to get abdominal cramps, a period like feeling. This has been happening for the past few months.

Answered by Dr. Timothy Raichle 2 hours later
So from what you are saying:

1. Your LMP was 2/12
2. The IUI was on 2/26, or cycle day #15
3. You started the progesterone on cycle day #16
4. You are experiencing pelvic discomfort

In most IUI cycles, medications are used to recruit follicles and to stimulate ovulation. These medications can certainly lead to the production of "extra" cysts on the ovary. At the extreme, it can lead to a problem called 'ovarian hyperstimulation syndrome'. Under more normal circumstances, though, it could certainly lead to bilateral lower pelvic discomfort that was not typical of cycles where you were not taking medications to control the cycle.

If the pain is a mild discomfort, then you could probably just observe it for resolution. If it anything more than mild, and is preventing you from doing your usual activities, then you should probably contact your fertility doctor. If the pain reaches this point, it can be sorted out with an ultrasound of the pelvis.

I hope that this helps and good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor